Alert archive / Oklahoma / Flash Flood Warnings in 2007
Flash Flood Warning 2, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Mar 20, 2007, 7:41 AM CDT for Kay County, Oklahoma. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 20, 2007, 7:41 AM CDT (12:41 UTC)
- Expired
- Mar 20, 2007, 10:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties
County Kay County, OK
The radar
The Vance AFB radar (KVNX), 88 km from the middle of the area, began a volume at 12:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 20, 10:30 AM CDT | FLASH FLOOD | Chilocco, OK | LOW LYING SECONDARY ROADS FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 0.7 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 263 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOUN 201244 FFWOUN OKC071-201545- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 741 AM CDT TUE MAR 20 2007 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLASH FLOOD WARNING FOR... KAY COUNTY IN NORTHERN OKLAHOMA... * UNTIL 1045 AM CDT * AT 741 AM CDT...VERY HEAVY RAIN WAS FALLING ACROSS KAY COUNTY. AREAS OF KAY COUNTY HAVE RECEIVED 2 TO 3 INCHES OF RAINFALL DURING THE OVERNIGHT HOURS AND THE ADDITIONAL RAINFALL WILL EXACERBATE THE FLOODING. HIGH WATER IN CHILOCCO WAS STRANDING VEHICLES. * LOCATIONS IN THE WARNING INCLUDE BLACKWELL...HARDY...KILDARE... NEWKIRK...PECKHAM...PONCA CITY AND TONKAWA. KEEP CHILDREN FROM PLAYING NEAR RUSHING FLOOD WATERS. THE BANKS OF STREAMS AND FLOODWAYS ARE SLIPPERY AND RAIN SOFTENED GROUND MAY GIVE WAY EASILY. DO NOT LET YOUR CHILD BE A VICTIM OF DANGEROUS FLOOD WATERS DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. MOVE TO HIGHER GROUND. LAT...LON 3665 9741 3663 9705 3698 9677 3697 9730 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Mar 20, 3:32 AM CDT, 4 hours 9 minutes earlier.
Area forecast discussion, Mar 20, 3:32 AM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 332 AM CDT TUE MAR 20 2007 .DISCUSSION... DUE TO ONGOING SEVERE WEATHER... CHANGES TO THE FORECAST WITH THIS ISSUANCE HAVE BEEN MOSTLY RESTRICTED TO DAYS 1 THROUGH 3. THE GFS SEEMS TO HAVE THE BEST OVERALL REPRESENTATION OF THE EXPECTED WEATHER FOR THE NEXT 72 HOURS... AND IT WAS GENERALLY FOLLOWED FOR MOST FEATURES. THE STALLED FRONT IS FORECAST TO LIFT/MIX NORTH TODAY... AND WE WILL REMAIN IN THE MOIST AND WARM AIRMASS THROUGH WEDNESDAY NIGHT. RAIN CHANCES WILL DROP OFF A BIT WITH THE ABSENCE OF A GOOD FOCUSING MECHANISM... BUT WILL RISE AGAIN AS THE COLD AIR ADVANCES BACK TO THE SOUTH ON THURSDAY. AN UPPER-LEVEL SYSTEM WILL PROBABLY PROVIDE ADDITIONAL SUPPORT FOR STORMS ON FRIDAY AND INTO THE WEEKEND... BUT THAT IS BEYOND THE TIME PERIOD OF PRIMARY CONCERN WITH THIS FORECAST. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 69 61 73 61 / 40 10 10 40 HOBART OK 69 61 73 59 / 30 10 30 50 WICHITA FALLS TX 73 61 76 61 / 20 10 10 40 GAGE OK 70 60 77 57 / 40 20 30 30 PONCA CITY OK 66 61 73 59 / 70 20 20 40 DURANT OK 73 60 74 60 / 30 10 10 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 23/09
Hazardous weather outlook, Mar 20, 6:30 AM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
630 AM CDT TUE MAR 20 2007
OKZ004>048-050>052-TXZ083>090-211200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
630 AM CDT TUE MAR 20 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO ORGANIZED SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
ISOLATED SEVERE STORMS THIS MORNING ARE EXPECTED TO DIMINISH AS THE
WARM FRONT MOVES INTO SOUTHERN KANSAS AND THE LOW LEVEL JET ACROSS
OKLAHOMA WEAKENS. THIS EVENING AND OVERNIGHT A LOW LEVEL JET WILL
ONCE AGAIN ESTABLISH ITSELF IN WESTERN AND CENTRAL OKLAHOMA. A DRYLINE IS
EXPECTED TO HAVE MOVED INTO THE CENTRAL TEXAS PANHANDLE BY EARLY
EVENING. ANY STORMS THAT MAY FORM ON THIS BOUNDARY WOULD BE
SUSTAINED BY THE JET AS THEY MOVE EAST INTO WESTERN OKLAHOMA.
HOWEVER...LOW-LEVEL STABILITY MAY PRECLUDE THUNDERSTORM DEVELOPMENT
THIS AFTERNOON IN THE PANHANDLE.
PROBABILITY TABLE...
VALID THROUGH 700 CDT WEDNESDAY MAR 21.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY THROUGH SUNDAY. TWO
TIME PERIODS HAVE THE GREATEST CHANCE FOR SEVERE STORMS. THE FIRST
IS WEDNESDAY NIGHT AND THURSDAY WITH THE APPROACH OF A COLD FRONT
AND UPPER WAVE IN ADVANCE OF THE LARGE SOUTHWEST U.S.UPPER LOW. THE
SECOND IS SATURDAY AND SATURDAY NIGHT AS THE MAIN UPPER LOW MOVES
INTO THE CENTRAL PLAINS AND PUSHES A DRYLINE THROUGH OKLAHOMA.
OTHER HAZARDOUS WEATHER...
HEAVY RAIN WILL BE POSSIBLE AGAIN WEDNESDAY NIGHT AND THURSDAY. SOME
FLOODING MAY OCCUR AGAIN BY THE WEEKEND.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON.In the hours before
Special weather statement, Mar 20, 5:04 AM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 504 AM CDT TUE MAR 20 2007 OKZ007-008-201030- KAY OK-GRANT OK- 504 AM CDT TUE MAR 20 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT AND KAY COUNTIES. A STRONG THUNDERSTORM WAS CENTERED 3 MILES SOUTH OF DEER CREEK AT 504 AM CDT...MOVING NORTHEAST AT 20 MPH. OTHER STRONG STORMS WERE SCATTERED ACROSS EASTERN GRANT... AND KAY COUNTIES. THESE STORMS MAY PRODUCE HAIL... AND WILL PRODUCE HEAVY RAIN. PARTS OF KAY AND EASTERN GRANT COUNTIES HAVE ALREADY RECEIVED 1 TO 3 INCHES OF RAIN... AND ADDITIONAL HEAVY RAIN MAY CAUSE LOCALIZED FLOODING. PEOPLE IN GRANT AND KAY COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CMS
Special weather statement, Mar 20, 5:09 AM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 509 AM CDT TUE MAR 20 2007 OKZ011-017-201045- BLAINE OK-MAJOR OK- 509 AM CDT TUE MAR 20 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE AND MAJOR COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF EAGLE CITY... OR NEAR OAKWOOD... AT 509 AM CDT...MOVING NORTHEAST AT 25 MPH. ADDITIONAL STORMS EXTENDED NORTH TOWARD THE GLASS MOUNTAINS. THESE STORMS WILL LIKELY PRODUCE SMALL HAIL AND HEAVY RAIN AS THEY MOVE INTO BLAINE AND MAJOR COUNTIES. PEOPLE IN BLAINE AND MAJOR COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CMS
Special weather statement, Mar 20, 6:07 AM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 607 AM CDT TUE MAR 20 2007 OKZ014-201115- ROGER MILLS OK- 607 AM CDT TUE MAR 20 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ROGER MILLS COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER ROGER MILLS COUNTY AT 607 AM CDT...MOVING NORTHEAST AT 15 MPH. THE STORM WAS INCREASING AND MAY BECOME SEVERE... WITH THE POTENTIAL FOR PRODUCING LARGE HAIL. PEOPLE IN ROGER MILLS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CMS
Special weather statement, Mar 20, 6:12 AM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 612 AM CDT TUE MAR 20 2007 OKZ018-201130- KINGFISHER OK- 612 AM CDT TUE MAR 20 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KINGFISHER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF LOYAL AT 612 AM CDT...MOVING EAST AT 30 MPH. HAIL TO HALF AN INCH IN DIAMETER IS POSSIBLE WITH THIS STORM. SOME INTENSIFICATION IS POSSIBLE. PEOPLE IN KINGFISHER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CMS
Special weather statement, Mar 20, 6:24 AM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 624 AM CDT TUE MAR 20 2007 OKZ015-016-201145- DEWEY OK-CUSTER OK- 624 AM CDT TUE MAR 20 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER AND DEWEY COUNTIES. A SEVERE THUNDERSTORM WAS LOCATED 4 MILES WEST OF MOOREWOOD AT 624 AM CDT...MOVING NORTHEAST AT 20 MPH. THE STORM WILL PASS BETWEEN LEEDEY AND MOOREWOOD. IF THE STORM MAINTAINS ITS CURRENT INTENSITY... IT WILL BE CAPABLE OF PRODUCING LARGE HAIL AS IT ENTERS WESTERN CUSTER AND DEWEY COUNTIES BETWEEN 630 AM AND 645 AM. PEOPLE IN CUSTER AND DEWEY COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CMS
Special weather statement, Mar 20, 6:44 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 644 AM CDT TUE MAR 20 2007 OKZ015-016-201215- DEWEY OK-CUSTER OK- 644 AM CDT TUE MAR 20 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER AND DEWEY COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF LEEDEY AT 644 AM CDT...MOVING EAST AT 25 MPH. DIME SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. WR
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 10:22 PM CDT | Severe Thunderstorm Warning | OUN | Noble | 38 min |
| Mar 19, 10:52 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 38 min |
| Mar 19, 11:12 PM CDT | Severe Thunderstorm Warning | OUN | Noble | 48 min |
| Mar 19, 11:30 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 45 min |
| Mar 20, 12:55 AM CDT | Flash Flood Warning | OUN | Noble | 3 hr |
| Mar 20, 1:41 AM CDT | Severe Thunderstorm Warning | OUN | Noble | 34 min |
| Mar 20, 3:20 AM CDT | Severe Thunderstorm Warning | OUN | Ellis | 40 min |
| Mar 20, 3:43 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 32 min |
| Mar 20, 4:34 AM CDT | Severe Thunderstorm Warning | OUN | Dewey | 41 min |
| Mar 20, 4:51 AM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 39 min |
| Mar 20, 5:23 AM CDT | Severe Thunderstorm Warning | OUN | Blaine | 52 min |
| Mar 20, 6:19 AM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 26 min |
| Mar 20, 7:34 AM CDT | Severe Thunderstorm Warning | OUN | Woodward | 41 min |
| Mar 20, 8:31 AM CDT | Severe Thunderstorm Warning | OUN | Woodward | 44 min |
| Mar 20, 10:41 AM CDT | Flash Flood Warning | OUN | Kay | 2 hr |
| Mar 20, 12:44 PM CDT | Flash Flood Warning | OUN | Kay | 2 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.